Aspirin – #6 in series

print
aspirin

Part 6 in my series of posts about products which can contribute to nutrient deficiencies –

Aspirin

Aspirin is used for everything from headaches and athletic injuries to the treatment of heart disease. However, this panacealike over-the-counter medication can also increase the risk of developing nutrient deficiencies if taken repetitively and for long periods of time.

Since aspirin can cause bleeding in the digestive tract, long-term use could result in iron deficiency, reduced formation of red blood cells, and anemia, especially if you have preexisting stomach problems. Long-term use of aspirin might also cause deficiencies of folic acid and vitamins B12 and C, which can be prevented by consuming more foods rich in these nutrients or by taking a moderate dose multi-vitamin and mineral supplement at opposite times of the day from aspirin intake.

Let me know what you think! :)

This site uses Akismet to reduce spam. Learn how your comment data is processed.